MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER
Model Number 401611M
Medical Device Problem Codes Material Frayed (1262); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, an attempt to insert a sheath introducer (si) brite tip (6f 11cm str) into the right superficial femoral artery was unsuccessful and the distal tip of the sheath became frayed.A second si brite tip (6f 11cm str) was opened and insertion was attempted again with the same results.A non-cordis sheath was opened and was able to be used to successfully complete the procedure.There was a little calcification reported at the insertion site.There was no patient injury reported.The devices were clinically used.There was no damage noted to the packaging of the devices.There was no difficulty removing the products from the package.The devices were stored and handled per the instructions for use (ifu).The devices were prepped per the ifu.There was no damage noted to the devices before attempting insertion.The devices were discarded, therefore will not be returned.A review of the manufacturing documentation associated with lot 17796887 was performed and it was found that the event experienced by the customer could be related to the manufacturing process.Based on the limited information available for review, it is not possible to determine what factors may have contributed to the reported issue.However, procedural factors, such as calcification at the insertion site, may have contributed to the reported event.Without the return of the device for analysis, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.According to the product instructions for use, users are cautioned that if increased resistance is felt upon insertion of the catheter sheath introducer (csi), investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi as was done in this case.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Therefore, no corrective or preventative actions will be taken at this time.
 
Event or Problem Description
As reported, an attempt to insert an si brite tip sheath (6f 11cm str) into the right superficial femoral artery was unsuccessful and the distal tip of the sheath became frayed.A second si brite tip sheath (6f 11cm str) was opened and insertion was attempted again with the same results.A non-cordis sheath was opened and was able to be used to successfully complete the procedure.There was a little calcification reported at the insertion site.There was no patient injury reported.The devices were clinically used.The device has been discarded.There was no damage noted to the packaging of the devices.There was no difficulty removing the products from the package.The devices were stored and handled per the instructions for use (ifu).The devices were prepped per the ifu.There was no damage noted to the devices before attempting insertion.

Brand Name
SI BRITE TIP 6F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8312780
Report Number9616099-2019-02689
Device Sequence Number2120638
Product Code DYB
UDI-Device Identifier20705032000236
UDI-Public20705032000236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number401611M
Device Catalogue Number401611M
Device Lot Number17796887
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1